Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 28, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 13, 2006, 2:45 PM PST for Elko County, Nevada. It took effect at Nov 14, 2006, 12:29 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 2:45 PM PST (22:45 UTC)
- In effect from
- Nov 14, 2006, 12:29 AM PST
- Expired
- Nov 14, 2006, 8:07 AM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 612 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 132245 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 PM PST MON NOV 13 2006 NVZ033-141045- /O.NEW.KLKN.WI.Y.0028.061114T1000Z-061114T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 245 PM PST MON NOV 13 2006 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 AM TO 11 AM PST TUESDAY. WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT AND INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. STRONG NORTHWEST WINDS WILL CONTINUE DURING THE MORNING HOURS...THEN DECREASE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
4 follow-up statements
000 WWUS75 KLKN 140516 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 916 PM PST MON NOV 13 2006 NVZ033-141730- /O.CON.KLKN.WI.Y.0028.061114T1000Z-061114T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 916 PM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM PST TUESDAY. WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT AND INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. STRONG NORTHWEST WINDS WILL CONTINUE DURING THE MORNING HOURS...THEN DECREASE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
000 WWUS75 KLKN 140829 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1229 AM PST TUE NOV 14 2006 NVZ031-032-141600- /O.EXB.KLKN.WI.Y.0028.061114T0900Z-061114T1600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS 1229 AM PST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. WINDS WILL INCREASE FROM THE SOUTHWEST EARLY THIS MORNING AND THEN SHIFT TO THE NORTHWEST AROUND 4 AM PDT. SUSTAINED WIND SPEEDS WILL REACH 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. STRONG NORTHWEST WINDS WILL CONTINUE DURING THE MORNING HOURS...THEN DECREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY 8 AM PDT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80. $$ NVZ033-141900- /O.CON.KLKN.WI.Y.0028.061114T1000Z-061114T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1229 AM PST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. STRONG NORTHWEST WINDS WILL CONTINUE DURING THE MORNING HOURS...THEN DECREASE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80. $$ AWG/LW
000 WWUS75 KLKN 141149 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 349 AM PST TUE NOV 14 2006 NVZ033-141900- /O.UPG.KLKN.WI.Y.0028.000000T0000Z-061114T1900Z/ /O.NEW.KLKN.HW.W.0005.061114T1149Z-061114T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 349 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. WINDS HAVE SHIFTED TO THE NORTHWEST AND INCREASED TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONG NORTHWEST WINDS WILL CONTINUE DURING THE MORNING HOURS...THEN DECREASE LATE TUESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NVZ031-032-141600- /O.CON.KLKN.WI.Y.0028.000000T0000Z-061114T1600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS 349 AM PST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. WINDS HAVE INCREASED FROM THE NORTHWEST THIS MORNING AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. THESE WINDS WILL CONTINUE DURING THE MORNING HOURS...THEN DECREASE TO 20 TO 30 MPH WITH GUSTS TO 35 MPH BY 8 AM PDT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80. $$ AWG
000 WWUS75 KLKN 141607 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 807 AM PST TUE NOV 14 2006 NVZ031-032-141715- /O.CAN.KLKN.WI.Y.0028.000000T0000Z-061114T1600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS 807 AM PST TUE NOV 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR NORTHERN...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA THIS MORNING. HOWEVER...GUSTY WINDS UP TO 40 MPH WILL CONTINUE OVER THE EASTERN PASSES THROUGH 11 AM. $$ NVZ033-141900- /O.EXT.KLKN.HW.W.0005.061114T1607Z-061114T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 807 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM PST THIS MORNING... THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH 11 AM THIS MORNING...THEN WINDS WILL DECREASE LATE THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HARMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:44 PM PST, 1 minute earlier.
Area forecast discussion, Nov 13, 2:44 PM PST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 244 PM PST MON NOV 13 2006 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL BRING RAIN AND SNOW TO THE GREAT BASIN TONIGHT THROUGH TUESDAY AFTERNOON. HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY PERSISTING THROUGH NEXT WEEKEND... LEADING TO WARMER DAYTIME TEMPERATURES AND DRIER CONDITIONS. && .SHORT TERM...A PROGRESSIVE NORTHWESTLY H5 PATTERN BRINGS IN A SERIES OF SHORT WAVES ACROSS THE CWA THROUGH TUESDAY. A MOIST COLD FRONT MOVES ACROSS NORTHERN NEVADA THIS EVENING THEN SLIDES OVER REMAINDER OF CWA BY 12Z TUESDAY. SNOW LEVELS START OUT AROUND 6500 FEET THIS EVENING LOWERING TO THE VALLEY FLOORS BY MORNING. HEAVIEST PCPN AHEAD OF COLDER AIR SO NO HIGHLIGHTS. EXCEPTION WILL BE RUBIES WHERE WILL ISSUE A SNOW ADVISORY AS STRONG 700/300MB COUPLET ASSOCIATED WITH JET DYNAMICS AND GOOD QPF AMOUNTS. 150 KT JET SLIDES ACROSS NORTHEAST NEVADA AFTER MIDNIGHT CONJUNCTION WITH A 45 KT H7 WIND AND TIGHTENING SURFACE PRESSURE GRADIENT. THEREFORE WILL ISSUE A WIND ADVISORY FOR THE WENDOVER AREA STARTING AROUND 10Z WITH STRONGEST WINDS LOOKING TO BE BETWEEN 12Z AND 15Z ATTM. RIDGE BUILDS INTO CWA TUESDAY AFTERNOON INTO WEDNESDAY. RIDGE FLATTENS BY THURSDAY MORNING ALLOWING A FEW SHORTWAVES TO SLIDE ACROSS EXTREME NORTHERN NV. HARMER .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MAIN CHANGE TO LONG TERM FORECAST WAS TO CONTINUE SLIGHT CHANCE POPS FROM THURSDAY NIGHT INTO FRIDAY AND FRIDAY NIGHT AS GUIDANCE NOW SHOWING A VORT FEATURE IN ZONAL FLOW PASSING THROUGH NORTHERN NEVADA. WEAK RIDGING SATURDAY AND SUNDAY WITH THE NEXT SYSTEM MOVING IN FROM THE NW SUNDAY NIGHT FOR THE RETURNED THREAT OF SHOWERS BEGINNING IN WESTERN HUMBOLDT COUNTY SUNDAY NIGHT...POSSIBLY SPREADING EAST INTO NORTHERN ELKO COUNTY MONDAY. MODELS SHOW SOME RIDGING BEGINNING AGAIN MONDAY...SO PRECIP THAT STARTS OUT IN WESTERN HUMBOLDT MAY END UP BEING PUSHED NORTH INTO IDAHO RATHER THAN EAST INTO ELKO COUNTY. FOR NOW KEPT WITH SLIGHT CHANCE POPS FOR NORTHERN ELKO COUNTY MONDAY AND DRY ACROSS CENTRAL NEVADA. ROOD && .AVIATION...A FRONT MOVING THROUGH THE REGION OVERNIGHT WILL BRING VALLEY RAIN AND MOUNTAIN/FOOTHILL SNOW SHOWERS. BREEZY CONDITIONS WILL BE POSSIBLE ACROSS ALL OF NORTHERN NEVADA AND UTAH OVERNIGHT AS THE SURFACE GRADIENT TIGHTENS WITH THE APPROACHING FRONT. HIGHEST WINDS ARE EXPECTED AFTER MIDNIGHT IN THE WENDOVER AREA...LINGERING INTO THE MORNING HOURS. WITH SUCH A STRONG JET AND FLOW ALOFT EXACT TIMING OF THE FRONT AND SUBSEQUENT WEATHER WILL BE DIFFICULT. ROOD && .LKN WATCHES/WARNINGS/ADVISORIES... .SNOW ADVISORY FOR NVZ034 FROM 6 PM TONIGHT THROUGH 7AM TUESDAY. .WIND ADVISORY FOR NVZ033 FROM 2 AM THROUGH 11 AM TUESDAY.
Hazardous weather outlook, Nov 13, 5:01 AM PST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 501 AM PST MON NOV 13 2006 NVZ013-030>037-140101- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 501 AM PST MON NOV 13 2006 .DAY ONE...TODAY AND TONIGHT. LIGHT PRECIPITATION...IN THE FORM OF INTERMITTENT SNOW OR WET SNOW IN THE MOUNTAINS...AND RAIN IN THE VALLEYS...WILL CONTINUE ON AND OFF TODAY...ALTERNATING WITH PERIODS OF CLOUDINESS...AHEAD OF AN ADVANCING COLD FRONT. THERE WILL BE LITTLE...IF ANY...ACCUMULATION... EXCEPT IN THE RUBIES AND HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS...WHERE 1 TO 2 INCHES IS POSSIBLE TODAY. HEAVIER PRECIPITATION WILL BEGIN IN ERNEST EARLY THIS EVENING...WITH SNOW LEVELS LOWERING IN THE MOUNTAINS ACROSS NORTHERN NEVADA...AND EVENTUALLY TO VALLEY FLOORS. SNOW LEVELS WILL LOWER ACROSS CENTRAL NEVADA AFTER MIDNIGHT. SNOW WILL TAPER OFF TOWARDS DAWN AS THE COLD FRONT MOVES THROUGH. EXPECT 3 TO 6 INCHES IN THE MOUNTAINS OF NORTHERN NEVADA...INCLUDING THE RUBIES...WITH 1 TO 2 INCHES IN HIGHER VALLEYS. EXPECT 2 TO 4 INCHES IN THE MOUNTAINS OF CENTRAL NEVADA WITH A DUSTING IN VALLEYS. IN ADDITION...WINDS WILL BE STRONG OUT OF THE SOUTHWEST TODAY AND THIS EVENING...AT 20 TO 30 MPH...GUSTING TO 40 MPH. GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES OF NORTHERN NEVADA. TRAVELERS ARE URGED TO USE CAUTION IF TRAVELING THROUGH NORTHERN NEVADA TODAY AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AT LOWER SPEEDS AFTER MIDNIGHT...AS THE COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACCUMULATING SNOW...IN THE FORM OF SNOW SHOWERS...MAY CONTINUE TUESDAY MORNING IN THE MOUNTAINS OF NORTHERN AND CENTRAL NEVADA... WITH PERHAPS AN ADDITIONAL INCH OF ACCUMULATION LOCALLY. NO HAZARDOUS WEATHER IS EXPECTED DURING THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. REA
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:45 PM PST | Snow Advisory | LKN | Elko, White Pine | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.